Hello,I am still confused why i was prescribed Seroquel,I know what the drug is used for and i was having a bad manic psychotic state when i was put on them,However if they are using these for a major depressive episode then my psychiatrist has completely defeated the object,Now 4-5 months on these my family life is suffering as i am stuck in bed all day and dont look after myself properly,My partner does look after me but cant force me to bath or shave,Im basically lifeless in motivation but still want better out of life but these quetiapine are just making me flat,Not zombied,That stage has worn off hence me getting more uptight and psychosis is starting to rear it's ugly head again,The psychiatrist says he put me on them as a mood stabilizer,So i thought i would get another opinion off my doc who just says,We have put you on them as a mood stabilizer,So it's a closed shop,What i want to know is, A mood stabilizer for what? That answer ranges from mild depression to anxiety and another 101 conditions,I am on 25mgs morning and 25mgs at night but im going to need an increase as they are wearing off fast,They also put me on sertraline but they dont agree with me and i dont see my doc or psychiatrist for another week,I was diagnosed,Borderline personality disorder,Post traumatic stress disorder,Anxiety disorder,OCD,and Depression,The only way out is to up the quetiapine for my psychosis but then i have no life,Bedridden through lack of interest,Sorry to harp on but this is doing my head in not getting a diagnoses because at least i would know what i am supposed to be fighting if that makes any sense? Im too long in the tooth to be told swallow these and shut up,Am i Bi polar,Schizo affective disorder,Schizophrenic i do not think i am,Not in denial i just dont have all of them symptoms going on but the first two i do,Surely they should have to tell me what i am being treated for otherwise i am going to stop seeing them and this concerns me due to my psychosis and medication.Any help would be most grateful as i am lost and frustrated here,Not to mention angry with the psychiatrist and doctor.
First let me suggest that you not get caught up in getting a diagnoses, but rather get on with treating your symptoms. You are on a very low dose of quetiapine so I suspect your lack of energy and interest is more due to the depression. Quetiapine is commonly used as a mood stabilizer and for psychosis. You sound like you need to be on an antidepressant as well given your symptoms. Be sure to discuss all of your symptoms with the psychiatrist so to get the appropriate medication. It will take a couple of weeks of being on an antidepressant for the side effects to subside and another few weeks for it to reach maximum effectiveness so be patient.
Its an anti psychotic so it was clear why you were put on it, since you had a psychotic episode. The fact that it is totally disabling you says you need a different medication. What good is it to not be psychotic if you have no life to enjoy it? Talk to him and tell him how its making you.
What is the sertraline doing to you? You probably have some depression going on and it would be good if you could stay on it long enough to see if it helps.
Hi, I'm not familiar with this medication having never been on it, but you seem frustrated with the seeming lack of responsiveness from your prescribing providers and I'm very familiar with that feeling, sad to say. I was raised to be polite and obedient, and I do still believe very much in respect, but as I get older I've found that it must go both ways. I believe most medical professionals are in the game to help people and they do their best within the parameters of the insurance companies that seem to tie their hands more and more every year. Nevertheless, there are a few here and there who seem to chafe at having their authority questioned in any way, including innocent reports of problems you're experiencing with a drug they've prescribed or even questions you may have. I've decided the best way to handle this is stay calm and be prepared, especially if you only have a limited amount of time in a visit.
If you need to, write down in bullet point style the main 3 concerns you need to address in order of urgency so you don't forget, especially if you get flustered or are easily intimidated like I am. If you honestly can say your concerns aren't being addressed after you have tried without any drama, emotion, or visible upset at all to ask well thought out, briefly stated questions in two consecutive visits, then IMHO it's time to find a doctor whose personality and communication style meshes better with yours. It's really important though that you do stay calm, especially in a mental health setting because it's just too easy to be misunderstood and mislabeled if you lose control. If you really aren't being heard nothing you can do is going to help and everything you say in anger or frustration could be taken as just another "symptom" and could skew your diagnosis. I've had two doctors who were wonderful doctors, knowledgeable in their craft and genuinely nice people, but whom I just didn't feel could hear me. It wasn't anybody's fault; I think that we just had very different communication styles that were just not complementary and this is going to happen sometimes. In the case of a doctor patient relationship however, communication is too important to overlook and you're not going to receive optimal care outcomes if you're not feeling heard/understood. Keep looking because it's worth it when you find a provider that you really feel comfortable working with. Good luck to you.
Next thing to do is talk to your Dr and let him know how you feel on it. Just like pet meds they are used for other things like I use it for insomnia. But, with you not b eing able to realky do anything isnt a good thing you need to telk the dr and have him put you on something else you may have to try many different meds before you find the one that works for you and your able to function properly on them. Its a trial and error proses before you find the right med for you. Good luck and feel better soon
i can totally understand where you are coming from and identify with you about being flat and lifeless and lack of motivation. please google quetiapine and read all about how people are stuck on them for life and cant get off them. please do not take anymore of them you might think you are in hell now but believe me you will know you are in hell if you get stuck on the quetiapine. you are suffering and only on 50mg a day. the same as me. take more and expect things to get much worse. i dont care what anyone says i have never suffered so much in my life as i do now. please get off those drugs.
Sometimes we do get confused by meds we are put on. I was put on Seroquel, as antipsychotic, on 300mg. It made me really drowsy and sleepy during the night, that being said I was ok during the day. You are on a low dosage, therefore, due to not feeling well on it, let your pdoc know so that he, hopefully will not increase the dosage, maybe even change/add one.
I, believe, our pdocs know what their doing, but sometimes we don't. I would suggest you ask him what you are really suffering from, as you have been diagnosed and being treated for so many illnesses.
As was stated, you might need other meds to help treatment. I am on a cocktail of 7 meds, Bipolar1.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jul 2010 • 10 answers
Posted 16 May 2011 • 11 answers
Posted 23 Oct 2011 • 4 answers
Posted 28 Nov 2013 • 1 answer
Posted 23 Jan 2018 • 4 answers